[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] high #'s after set change

> I have just noticed a pattern this last week whenever my daughter
> changes her infusion set in the morning she is high at noon.   I was
> wondering if anyone else has this problem and is it standard to
> bolus .5 after you change infusion sets or do some of you bous more?
>  Thanks!

This is a common problem. Usually it is caused by stress and insulin 
loss. Try leaving the old set in place for the peak duration time of 
the insulin you are using.

2hr -- Humalog
4hr -- Regular/Humulin/Velosulin

When the old set is removed, two things happen. 
1) some insulin leaks out of the wound
2) you disturb/damage the tissue around the cannula
     the damaged tissue does not absorb properly

By leaving the old set in place a short while, you insure that most 
of the insulin is absorbed.

Dunno about stress :-)
email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml